Alert archive / Mississippi / Tornado Warnings in 2015

Tornado Warning 47, NWS New Orleans, LA

October 31, 2015Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at Oct 31, 2015, 4:13 PM CDT for Pearl River County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2015, 4:13 PM CDT (21:13 UTC)
Expired
Oct 31, 2015, 4:45 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Oct 31, 4:23 PM CDTTORNADO1 W Mcneil, MSROOF OFF HOUSE AND NUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:45 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WFUS54 KLIX 312113
TORLIX
MSC109-312145-
/O.NEW.KLIX.TO.W.0047.151031T2113Z-151031T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 413 PM CDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BOTH
  TORNADOES AND EXTENSIVE STRAIGHT LINE WIND DAMAGE WERE LOCATED 7
  MILES SOUTHWEST OF MCNEIL...OR 7 MILES NORTHWEST OF PICAYUNE...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THESE DANGEROUS STORMS WILL BE NEAR...
  MCNEIL AROUND 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3065 8954 3065 8955 3056 8954 3057 8978
      3059 8981 3066 8982 3077 8958
TIME...MOT...LOC 2113Z 229DEG 46KT 3062 8975 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CAB
1 follow-up statement
432 
WWUS54 KLIX 312127
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 PM CDT SAT OCT 31 2015

MSC109-312145-
/O.CON.KLIX.TO.W.0047.000000T0000Z-151031T2145Z/
PEARL RIVER MS-
427 PM CDT SAT OCT 31 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL
PEARL RIVER COUNTY...

AT 427 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING BOTH
TORNADOES AND EXTENSIVE STRAIGHT LINE WIND DAMAGE WAS LOCATED OVER
MCNEIL...OR 11 MILES SOUTHWEST OF POPLARVILLE...MOVING NORTHEAST AT
40 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL PEARL RIVER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3063 8955 3064 8970 3071 8969 3077 8958
      3065 8954 3065 8955
TIME...MOT...LOC 2127Z 236DEG 34KT 3069 8962 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 12:56 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 31, 12:56 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT SAT OCT 31 2015

.SOUNDING DISCUSSION...

18Z SPECIAL SEVERE WEATHER/HEAVY RAIN SOUNDING SHOWS A DEEPER
MOISTURE COLUMN MOVED INTO THE AREA. PW VALUES WERE MEASURED AT
2.21 INCHES UP FROM 1.56 AT 0700. SFC TO 1KM SHEAR AT 272 M2/S2
AND 326 M2/S2 LOOK UP TO 3KM. LI NOW A -3 WITH ONLY A SMALL
INVERSION AT 10KFT OTHERWISE CLEAR SAILING FOR LIFTING A PARCEL.
LLJ NOT AS IMPRESSIVE AS THE 12Z KLCH SOUNDING HOWEVER EXPECT
SOME INCREASE OVER THE NEXT 6 HOURS.

THE MAIN TAKEAWAY FROM THE SOUNDING IS SUPPORT FOR VERY INTENSE
RAIN WITH THE HEAVIEST OF THUNDERSTORMS AND LOW LEVEL SHEAR
SUPPORTING QUICK SPIN UP TORNADOES THROUGH THE AFTERNOON AND INTO
THE EVENING ALONG AND AHEAD OF THE APPROACHING SQUALL LINE.

&&
Hazardous weather outlook, Oct 31, 11:18 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1118 AM CDT SAT OCT 31 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-010430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1118 AM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE
EXPECTED LATER THIS AFTERNOON THROUGH THIS EVENING. WIDESPREAD 3
TO 5 INCHES OF RAIN IS ANTICIPATED WITH LOCALLY HIGHER AMOUNTS
POSSIBLY APPROACHING 8 INCHES THROUGH SUNDAY. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA.

OVERALL THE AREA DRAINED FAIRLY WELL AFTER THE SYSTEM LAST
WEEKEND...BUT MANY RIVERS AND TRIBUTARIES ALONG WITH TIDES ARE
STILL RUNNING QUITE HIGH. THIS COULD LEAD TO MANY LOW LYING AREAS
RESPONDING QUICKLY TO THE RAINFALL RUNOFF...LEADING TO SOME FLASH
FLOODING.

IN ADDITION TO THE RAINFALL THREAT...THERE IS A SLIGHT RISK FOR
SEVERE WEATHER ACROSS MUCH OF THE AREA WITH THE REMAINDER OF THE
AREA IN A MARGINAL RISK. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING
HOURS. THE MAIN CONCERN FROM SEVERE STORMS WILL BE ISOLATED
WEAK...BUT QUICK SPIN UP TORNADOES. DAMAGING WIND GUSTS WILL ALSO
BE POSSIBLE. THE SEVERE RISK WILL GREATLY DIMINISH HEADING INTO
SATURDAY EVENING.

RIVERS LEVELS CONTINUE TO FALL AT THIS TIME...BUT WITH THE
ADDITIONAL RAINFALL MOST WILL STOP FALLING AND MANY COULD REVERSE
AND POSSIBLY APPROACH FLOOD STAGE AGAIN. THE GREATEST CONCERN
WOULD BE THE AMITE...COMITE...TICKFAW...TANGIPAHOA...BOGUE
CHITTO...AND POSSIBLY THE COASTAL MISSISSIPPI DRAINAGE CHANNELS.

ONE LAST CONCERN WILL BE MINOR COASTAL FLOODING. TIDES CONTINUE
TO RUN ABOUT A FOOT ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO
JUST UNDER 2 FEET ABOVE NORMAL. A COASTAL FLOOD STATEMENT HAS
BEEN ISSUED FOR ALL COASTAL ZONES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS TO WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
ARE EXPECTED SUNDAY MORNING TO SUNDAY AFTERNOON. A FLASH FLOOD
WATCH WILL REMAIN IN EFFECT FOR THE OUTLOOK AREA THROUGH SUNDAY.

ANOTHER ROUND OF HEAVY RAINFALL WILL LIKELY EARLY SUNDAY THROUGH
SUNDAY AFTERNOON. IF THIS SECOND PERIOD OF RAINFALL OCCURS OVER
THE AREA THAT SEES THE GREATEST VALUES ON SATURDAY...THEN THE
FLASH FLOODING AND RIVER FLOODING RISK WILL INCREASE.

MINOR COASTAL FLOODING WILL BE AN ISSUE AROUND ASTRONOMICAL HIGH
TIDE EARLY SUNDAY MORNING. TIDES ARE EXPECTED TO RUN ABOUT A FOOT
ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO JUST UNDER 2 FEET
ABOVE NORMAL THROUGH EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

CAB

In the hours before

Special weather statement, Oct 31, 12:13 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT SAT OCT 31 2015

LAZ049-056-057-311800-
ASSUMPTION LA-ASCENSION LA-ST. JAMES LA-
1213 PM CDT SAT OCT 31 2015

...SPECIAL WEATHER STATEMENT...

AT 1212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BELLE ROSE...OR OVER DONALDSONVILLE...MOVING NORTHEAST AT 40
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. WEAK
ROTATION IS SHOWING UP ON RADAR SO WILL NEED TO WATCH THIS STORM
CLOSELY TO SEE IF INTENSIFIES.

LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...SORRENTO...BELLE ROSE AND GEISMER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3006 9111 3009 9111 3034 9093 3017 9071
      2999 9103 3006 9110
TIME...MOT...LOC 1712Z 220DEG 33KT 3008 9104

CAB
Special weather statement, Oct 31, 12:51 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1251 PM CDT SAT OCT 31 2015

MSZ068-069-311815-
AMITE MS-WILKINSON MS-
1251 PM CDT SAT OCT 31 2015

...SPECIAL WEATHER STATEMENT...

AT 1250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF DOLOROSA...OR 20 MILES SOUTHEAST OF NATCHEZ...MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THERE IS
WEAK ROTATION WITH THIS STORM. TORNADO WARNING MAY BE NEEDED.

LOCATIONS IMPACTED INCLUDE...
CROSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3137 9122 3135 9121 3135 9115 3132 9112
      3133 9107 3134 9107 3133 9105 3133 9103
      3135 9102 3134 9099 3135 9098 3135 9094
      3125 9094 3119 9126 3131 9136 3137 9123
TIME...MOT...LOC 1750Z 238DEG 41KT 3128 9123
Special weather statement, Oct 31, 1:17 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
117 PM CDT SAT OCT 31 2015

LAZ050-311900-
LIVINGSTON LA-
117 PM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIVINGSTON PARISH
UNTIL 200 PM CDT...

AT 117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...OR 12 MILES WEST OF HAMMOND...MOVING NORTHEAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON AND ALBANY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3051 9057 3040 9070 3047 9077 3065 9063
      3065 9057
TIME...MOT...LOC 1817Z 215DEG 33KT 3050 9067

CAB
Special weather statement, Oct 31, 1:38 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT SAT OCT 31 2015

LAZ048-311900-
EAST BATON ROUGE LA-
138 PM CDT SAT OCT 31 2015

...SPECIAL WEATHER STATEMENT...

AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MERRYDALE...OR OVER BATON ROUGE...MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...BAKER...MERRYDALE...GREENWELL SPRING...BROWNFIELDS AND
BATON ROUGE AIRPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3071 9098 3058 9098 3058 9099 3057 9098
      3047 9098 3040 9118 3050 9120
TIME...MOT...LOC 1837Z 225DEG 42KT 3048 9110

CAB
Local storm report, Oct 31, 2:01 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TORNADO          7 NE LIVINGSTON         30.57N 90.66W
10/31/2015                   LIVINGSTON         LA   EMERGENCY MNGR

            ROOF OFF HOUSE AND TREES DOWN

&&

KGRAHAM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 11:09 AM CDTRiver Flood WarningLIXPearl River57 hr
Oct 31, 11:09 AM CDTRiver Flood WarningLIXPearl River60 hr
Oct 31, 12:51 PM CDTSpecial Weather StatementLIXWilkinson24 min
Oct 31, 1:43 PM CDTSevere Thunderstorm WarningLIXAmite32 min
Oct 31, 2:06 PM CDTTornado WarningLIXAmite, Pike24 min
Oct 31, 2:36 PM CDTTornado WarningLIXPike, Walthall39 min
Oct 31, 4:07 PM CDTSevere Thunderstorm WarningLIXPearl River23 min
Oct 31, 4:44 PM CDTTornado WarningLIXPearl River31 min
Oct 31, 6:14 PM CDTSpecial Weather StatementLIXJackson46 min

Nearby

Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.